Volume 11, issue 3 (2011)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
$C^1$–actions of Baumslag–Solitar groups on $S^1$

Nancy Guelman and Isabelle Liousse

Algebraic & Geometric Topology 11 (2011) 1701–1707
Abstract

Let BS(1,n) = a,baba1 = bn be the solvable Baumslag–Solitar group, where n 2. It is known that BS(1,n) is isomorphic to the group generated by the two affine maps of the line: f0(x) = x + 1 and h0(x) = nx. The action on S1 = generated by these two affine maps f0 and h0 is called the standard affine one. We prove that any faithful representation of BS(1,n) into Diff1(S1) is semiconjugated (up to a finite index subgroup) to the standard affine action.

Keywords
circle diffeomorphism, solvable Baumslag–Solitar group
Mathematical Subject Classification 2010
Primary: 37C85
Secondary: 57S25, 37E10
References
Publication
Received: 28 October 2010
Revised: 6 April 2011
Accepted: 9 April 2011
Published: 3 June 2011
Authors
Nancy Guelman
IMERL
Facultad de Ingeniería
Universidad de la República
Julio Herrera y Reissig 565
11300 Montevideo
Uruguay
Isabelle Liousse
UFR de Mathématiques
UMR CNRS 8524, Université de Lille 1
Laboratoire Paul Painlevé
59655 Villeneuve d’Ascq
France